Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 144, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 21, 2000, 12:45 PM EDT for Mercer County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2000, 12:45 PM EDT (16:45 UTC)
- Expired
- Jul 21, 2000, 1:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479 WUUS51 KPBZ 211646 SVRPIT PAC085-211745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1245 PM EDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MERCER COUNTY IN PENNSYLVANIA * UNTIL 145 PM EDT * AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF HERMITAGE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTH OF HERMITAGE AT 105 PM... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. .END 17
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:20 AM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 21, 10:20 AM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1020 AM EDT FRI JUL 21 2000 TROF IS MOVING THROUGH FA THIS MORNING. INCREASED POPS FOR NORTHERN COUNTIES DUE PRECIP ALREADY OCCURRING. BEST MOISTURE IS IN PLACE ALONG THE LAKE. SOME OF THIS ACTIVITY MIGHT PROPAGATE SOUTHWARD AS DEWPOINTS RISE A LITTLE. SCATTERED PRECIP WILL LINGER INTO EARLY EVENING. OTHERWISE WILL LEAVE FORECAST AS IS. PALKO/SEIK .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jul 21, 12:07 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1207 PM EDT FRI JUL 21 2000 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-212000- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON OH-JEFFERSON PA-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1207 PM EDT FRI JUL 21 2000 ...THUNDERSTORM OUTLOOK... WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THESE STORMS COULD PRODUCE WIND GUSTS OVER 45 MPH...ALONG WITH BRIEF HEAVY DOWNPOURS. THESE THUNDERSTORMS WILL MOVE THROUGH OHIO AND NORTHERN PARTS OF PENNSYLVANIA EARLY THIS AFTERNOON. THEN AFFECT SOUTHERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND LATER THIS AFTERNOON.
Special weather statement, Jul 21, 12:39 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1239 PM EDT FRI JUL 21 2000 PAZ007-013-211800- LAWRENCE PA-MERCER PA- 1239 PM EDT FRI JUL 21 2000 ...THUNDERSTORMS HEADED FOR MERCER AND LAWRENCE COUNTIES... STRONG THUNDERSTORMS WITH GUSTY WINDS ARE HEADED FOR MERCER AND LAWRENCE COUNTIES IN PENNSYLVANIA. THE STRONGEST STORMS WILL BE NEAR SHARON BY 105 PM AND PASS BETWEEN GROVE CITY AND NEWCASTLE BY 135 PM.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.